View Full Version : Remeron for ADHD symptoms?


dreamclouds93
11-21-16, 07:26 PM
I am a 23 year old female recently diagnosed with ADD. I always had the symptoms, but just accepted that I was a "scatterbrained creative type". Last year I finally got a diagnosis. My doctor prescribed 20 mg Adderall and it works great. It targets my ADD symptoms completely, and I am able to complete tasks, maintain a job, and complete assignments.

The only two adverse side effects I've had due to the medicine is insomnia and lack of appetite. (I used to have mood swings, but noticed that if I take 10 mg every few hours, rather than one big 20 mg dose, then I have a smoother transition and mood throughout the day). The weight loss is my biggest concern. I am 5'10 and used to be 138 lbs (fairly slim) but now (a year later) I am 128 lbs.

My doctor prescribed Remeron to treat the weight loss and insomnia. It sounded like the perfect fix, but now I've read stories about people who have horrible, super vivid nightmares because of Remeron. It makes me afraid to try it. Has anyone without depression taken Remeron and can report their experience? Are there any other medications I should try for weight gain (weight gain is my biggest desire. Insomnia isn't that bad).

ToneTone
11-21-16, 08:27 PM
Really, you can't predict your side effects based on other people's experiences. Just like Adderall is working for you right now, it doesn't work for a lot of people.

A friend of mine who had a lot of conditions used to take Remeron for sleep and she loved it. She was very sensitive to noise at night and had a very sensitive personality, so if she didn't complain about it, that's saying a lot. I think she just appreciated the sleep!

I'd say try out the Remeron and see what happens. You'll survive a nightmare if you happen to have one ... But here's the tricky thing ... side effects often decline after a few weeks ... And people on this board, including me, have sometimes gotten off of a medication because we didn't like the side effects and then later come back to the medicine and have the side effects not bothering us.

You can tell the doctor about your apprehension and see what response you get. Most likely your doctor has had success with Remeron or else he/she wouldn't be prescribing it to you.

Really, treatment for ADHD (and for A LOT of conditions) is trial-and-error. There is no universal effect of a medication on everyone ... at least at therapeutic doses. All you're trying to do is find a combo that works for you. That's it!

So maybe pay attention to others' experiences a little bit ... but also ignore--because you are only trying to find a med that works for you. Literally a med that 50 perent of the people hate might be a perfect med for you!

So glad to here that the Adderall is so helpful.

Oh ... and ten pounds isn't that bad ... You say you were recently diagnosed. Well in my experience, your body will push back against the loss of appetite. Give it a little time ... And you might have to make a more concerted effort to eat or eat a good meal before you take it ... play around. Again it's all trial-and-error.

Good luck.

Tone

Jeftheginger
11-21-16, 09:31 PM
:DWhat I do is eat lots of doughnuts it works great:D

Little Missy
11-21-16, 09:51 PM
:DWhat I do is eat lots of doughnuts it works great:D

Or pints of gelato. :eek:

sarahsweets
11-21-16, 10:41 PM
Something to know about remeron is, the lower the dose, the more sedating it is. I forget why.